Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 197, NWS Jackson, MS

June 8, 2014Madison County, Yazoo County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2014, 11:11 PM CDT for Madison County, Yazoo County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 8, 2014, 11:11 PM CDT (04:11 UTC)
Expired
Jun 9, 2014, 12:15 AM CDT
In force
64 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Madison County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 72 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 8:41 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2014-06-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1268 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2014-06-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1268 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

411 
WUUS54 KJAN 090411
SVRJAN
MSC089-163-090515-
/O.NEW.KJAN.SV.W.0197.140609T0411Z-140609T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1111 PM CDT SUN JUN 8 2014

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL MADISON COUNTY IN CENTRAL MISSISSIPPI...
  SOUTHERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 1215 AM CDT

* AT 1111 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES NORTHWEST OF TINSLEY TO PHOENIX...AND MOVING
  EAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  TINSLEY AROUND 1120 PM CDT.
  LITTLE YAZOO AROUND 1135 PM CDT.
  BENTON AROUND 1145 PM CDT.
  MYRLEVILLE AROUND 1150 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3262 9071 3263 9069 3267 9069 3266 9068
      3268 9066 3270 9068 3287 9060 3284 9009
      3256 9022 3259 9069 3261 9069
TIME...MOT...LOC 0411Z 277DEG 21KT 3280 9050 3262 9059

HAIL...<.75IN
WIND...60MPH

$$

DC
2 follow-up statements
538 
WWUS54 KJAN 090436
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1136 PM CDT SUN JUN 8 2014

MSC089-163-090515-
/O.CON.KJAN.SV.W.0197.000000T0000Z-140609T0515Z/
MADISON MS-YAZOO MS-
1136 PM CDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL YAZOO
AND WEST CENTRAL MADISON COUNTIES UNTIL 1215 AM CDT...

AT 1136 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM YAZOO CITY TO 7 MILES SOUTHWEST OF LITTLE YAZOO...AND
MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BENTON AROUND 1150 PM CDT.
  MYRLEVILLE AROUND 1155 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BENTONIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3264 9059 3287 9052 3284 9009 3259 9020
TIME...MOT...LOC 0436Z 276DEG 17KT 3281 9033 3263 9042

HAIL...<.75IN
WIND...60MPH

$$

DC
873 
WWUS54 KJAN 090441
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1141 PM CDT SUN JUN 8 2014

MSC089-163-090515-
/O.CON.KJAN.SV.W.0197.000000T0000Z-140609T0515Z/
MADISON MS-YAZOO MS-
1141 PM CDT SUN JUN 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL YAZOO
AND WEST CENTRAL MADISON COUNTIES UNTIL 1215 AM CDT...

AT 1141 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BENTON TO 5 MILES SOUTH OF MYRLEVILLE...AND MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF CENTRAL YAZOO
AND WEST CENTRAL MADISON COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3262 9039 3286 9031 3284 9009 3259 9020
TIME...MOT...LOC 0441Z 275DEG 25KT 3278 9021 3264 9026

HAIL...<.75IN
WIND...60MPH

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:10 PM CDT, 2 hours 1 minute earlier.

Area forecast discussion, Jun 8, 9:10 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CDT SUN JUN 8 2014

.UPDATE...NEAR TERM GRIDS REFINED FURTHER FOR ONGOING CONVECTION IN
WEST WHILE DROPPING POPS/WEATHER IN NE NEXT 1-3 HRS. REFRESHED
PRODUCTS FOR NEW SEVERE THUNDERSTORM WATCH FOR CENTRAL AND NORTH
ARKLAMISS THROUGH 4AM AND CANCELED OUT THOSE THAT EXPIRED AT 9PM.
SEE DISCUSSION BELOW FOR MORE DETAILS.

.DISCUSSION...

ENHANCED UPPER LEVEL DIVERGENCE COUPLED WITH A H5 PVA SPOKE
ATTENDANT TO S/WV IMPULSE AND/OR MCV MOVING ACROSS SOUTHERN AR THIS
EVENING IS COMBINING WITH ~2000 J/KG MLCAPE WHICH IS SUPPORTING
ROBUST CONVECTION NEAR THE MS RIVER AS OF 9PM. THESE INGREDIENTS
WILL AID STRONG/SEVERE STORM DEVELOPMENT THROUGH THE EVENING AND
EARLY MONDAY MORNING AS THEY PUSH EAST ACROSS WEST AND NORTH CENTRAL
MS. MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS OF 60
MPH..HAIL TO THE SIZE OF GOLFBALLS AND FREQUENT LIGHTNING. WHILE
LOW-LVL SRH WILL BE INCREASING COINCIDENT WITH MCV IN DELTA NEXT 2-5
HOURS...BEST EFFECTIVE SRH NEAR 200 M2/S2 SHOULD STAY NORTH OF
REGION...NEGATING A TORNADO RISK. INSTABILITY AND THUS ROBUSTNESS OF
STORMS SHOULD WANE TOWARDS 4AM AS STORMS PUSH EAST TOWARDS HIGHWAY
45 CORRIDOR.

GRIDS HAVE BEEN UPDATED IN THE NEAR TERM REFINING TSTORM WORDING
AREA AND TIMING AS COMPLEX PROGRESSES EAST ALONG WITH UPDATED
PRODUCTS/GRAPHICS ALREADY OUT. /ALLEN/

&&

.AVIATION...TIMING THE STORM ACTIVITY WILL BE THE MAIN FOCUS FOR THE
REMAINDER OF THE NIGHT AS ACTIVITY WILL CONTINUE TO DEVELOP. AS FOR
FLIGHT CONDITIONS...VFR CONDITIONS WILL EXIST FOR MUCH OF THE NIGHT
WITH SOME MVFR CEILINGS POSSIBLE FOR A FEW LOCATIONS AFTER 10-11Z.
THE ONLY OTHER RESTRICTIONS WILL OCCUR WHEN SITES ARE IMPACTED BY
STORMS. ADDITIONAL STORM ACTIVITY WILL BE POSSIBLE ON MONDAY BUT
TIMING THAT AT THIS TIME WILL BE VERY TOUGH. /CME/

&&

.PREV DISCUSSION... /ISSUED 429 PM CDT SUN JUN 8 2014/

DISCUSSION...

TODAY THROUGH TUESDAY

ACTIVE PERIOD ONGOING AND EXPECTED THROUGH TUESDAY WITH PERIODS OF
STORM COMPLEXES EXPECTED TO MOVE THROUGH PORTIONS OF THE REGION.
DISCUSSION BELOW WILL ATTEMPT TO FINE TUNE TIMING AND HAZARDS.

SIGNIFICANT MID LEVEL RIDGING EROSION HAS OCCURRED DUE TO NUMEROUS
TRAVERSING S/WV IMPULSES ACROSS THE SOUTHERN PLAINS ALLOWING FOR A
MORE ACTIVE CONVECTIVE MCS PARADE FOR THE ARKLAMISS THROUGH TUESDAY.
TSTORMS FIRED IN NE ZONES OFF A RESIDUAL OUTFLOW BOUNDARY BUT HAVE
STRUGGLED TO MAINTAIN INTENSITY POSSIBLY OWING TO WEAKER MID TO UPPER
LEVEL FLOW AND RESIDUAL S/WV RIDGING AFFECTS. FEEL AREAS SOUTH OF
THIS BOUNDARY IN EAST MS WILL CONTINUE TO STRUGGLE PER LATEST HRRR.
ATTENTION THEN FOCUSES WESTWARD TOWARDS AR/LA WHERE A LINE OF
SHOWERS/STORMS S NEARING THE MS RIVER. ADDITIONAL ACTIVITY IS
EXPECTED TO DEVELOP BEHIND THIS LINE WHEN SLIGHTLY GREATER H5 FLOW
OF 40 KT AND BETTER UPPER DIVERGENCE ALONG A PVA RIBBON SHOULD
SUPPORT THE ADDITIONAL TSTORM DEVELOPMENT LATE AFTN THROUGH EVENING
IN AR AND OVERSPREAD INTO MID AND NORTH MS. CONVERGENT/DIVERGENT
COUPLETS IN ENVIRONMENT OF INCREASING LOW LEVEL SHEAR /150-200 MS/S2
0-1 KM SRH/ AND MLCAPE >1000 J/KG SUGGESTS A STRONGER MASS SIGNAL
THEN DAYS PAST HAVE THUS INCREASED CONFIDENCE OF SOME STRONG TO
SEVERE STORMS. DAMAGING WINDS AND HAIL TO SIZE OF GOLFBALLS COULD
OCCUR IN THE STRONGEST OF STORMS. HAVE PLACED ELEVATED WORDING IN
HWO/GRAPHICS FOR TONIGHT IN THE DELTA REGION.

FOR MONDAY...EXPECTING A LULL IN ACTIVITY DURING THE MORNING HOURS
AS TONIGHT'S TROUGH PULLS OFF TO THE NE. HOWEVER, INSTABILITY WILL
REBUILD ONCE AGAIN FOR ISO/SCT DIURNAL SHOWERS/STORMS TO DEVELOP
OVER THE REGION EARLY AFTN. HOWEVER...BY LATE AFTN INTO THE EVENING
ANOTHER S/WV TROUGH WILL EJECT OFF A LARGER PARENT TROUGH AND AID IN
INCREASED LOW-LVL SHEAR WITH MLCAPE 1500-2000 J/KG AND 27-28 C
VERTICAL TOTALS COINCIDENT WITH ANOTHER STRONG MASS SIGNAL AND THUS
LIKELY SUPPORT DEVELOPMENT OF AN ORGANIZED MCS FOR THE MS DELTA
REGION AND ACROSS THE 82 CORRIDOR. HAVE PLACED LIMITED RISK IN
HWO/GRAPHICS FOR THIS TIME PERIOD. HEAVY RAIN COULD ALSO OCCUR WITH
THIS EPISODE AND WILL NEED TO MONITOR FOR FLASH FLOOD POTENTIAL AS
GLOBAL MODELS SHOW 3-4 INCHES POSSIBLE IN NW DELTA THROUGH TUESDAY
NIGHT STARTING THIS TIME PERIOD.

TUESDAY'S WEATHER IS HIGHLY DEPENDENT ON CONVECTIVE EVOLUTION AND
TIMING FROM MONDAY NIGHT'S SYSTEM. IF THE SYSTEM STALLS/LINGERS IN
WEST...SOME STRONG/SEVERE COULD OCCUR IN EAST AS INSTABILITY
INCREASES THROUGH TUES AFTN WITH ADVANCEMENT OF AN ACTUAL FRONT TO
MOVE THROUGH BY WEDNESDAY MORNING. HAVE PLACED A LIMITED RISK IN
WEST AND PORTIONS OF EAST BUT THIS WILL LIKELY BE REFINED NEXT
COUPLE OF DAYS. /ALLEN/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       71  89  72  85 /  43  34  46  70
MERIDIAN      69  90  71  86 /  39  22  36  72
VICKSBURG     71  88  71  85 /  52  41  57  68
HATTIESBURG   72  92  72  88 /  14  19  25  71
NATCHEZ       71  88  73  84 /  32  37  47  69
GREENVILLE    70  85  70  83 / 100  57  79  72
GREENWOOD     70  87  71  84 / 100  51  74  71

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

ALLEN/CME
Hazardous weather outlook, Jun 8, 3:36 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
336 PM CDT SUN JUN 8 2014

ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-092045-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...AND NORTHERN MISSISSIPPI

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...MAINLY TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60
MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION
TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH
AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT.
ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY
AFTERNOON AND EVENING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH AND
QUARTER SIZE HAIL THE MAIN HAZARDS MONDAY NIGHT INTO TUESDAY AS AN
UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION.

.SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM
SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL
IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF
THE REGION TONIGHT THROUGH TUESDAY.

LAZ024>026-MSZ026-028>033-036>039-042>053-060-092045-
CATAHOULA-TENSAS-CONCORDIA-GRENADA-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-CLAIBORNE-ADAMS-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI
AND NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT

STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN
HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER
SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA
MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND MONDAY NIGHT THROUGH TUESDAY.

LAZ015-016-023-092045-
RICHLAND-MADISON LA-FRANKLIN LA-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
RISK...LIMITED
TIMING...TONIGHT THROUGH MONDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN
HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER
SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA
MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
THROUGH TUESDAY.

MSZ054>059-061>066-072>074-092045-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER
SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI MONDAY NIGHT INTO
TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY.

MSZ027-092045-
CARROLL-
336 PM CDT SUN JUN 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MISSISSIPPI.

.DAY ONE...TONIGHT AND MONDAY

SEVERE THUNDERSTORMS
RISK...ELEVATED
TIMING...TONIGHT

SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60
MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION
TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH
AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER
SIZE HAIL FOR MONDAY NIGHT INTO TUESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT
AND MONDAY NIGHT THROUGH TUESDAY.

28

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH
 OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
NWS JAN TROPICAL PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL
NATIONAL HURRICANE CENTER HOME PAGE...
   WWW.NHC.NOAA.GOV/
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, Jun 8, 9:16 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
916 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             7 W BASTROP             32.77N 92.03W
06/08/2014  E1.75 INCH       MOREHOUSE          LA   PUBLIC

            QUARTER TO GOLFBALL SIZED HAIL REPORTED ALONG HANGOUT
            ROAD

&&

DL
Local storm report, Jun 8, 9:19 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
919 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             3 WSW ELLIOTT           33.66N 89.80W
06/08/2014  E1.75 INCH       CARROLL            MS   EMERGENCY MNGR

&&

DL
Local storm report, Jun 8, 9:23 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
923 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     TSTM WND DMG     2 W FOREST              32.79N 91.45W
06/08/2014                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREE BLOWN DOWN ON HWY 582.

&&

CME
Local storm report, Jun 8, 9:28 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             2 SSW WEIR              33.24N 89.29W
06/08/2014  M0.75 INCH       CHOCTAW            MS   TRAINED SPOTTER

0517 PM     HAIL             4 E BELLEFONTAINE       33.66N 89.23W
06/08/2014  E1.25 INCH       WEBSTER            MS   PUBLIC

            QUARTER TO HALF DOLLAR SIZE HAIL ALONG MONTE VISTA RD

0530 PM     TSTM WND GST     STARKVILLE              33.46N 88.82W
06/08/2014  E50.00 MPH       OKTIBBEHA          MS   BROADCAST MEDIA

            SMALL TREE BLOWN DOWN NEAR MSU CAMPUS

0600 PM     HAIL             1 W BETHEDEN            33.22N 88.96W
06/08/2014  E1.00 INCH       WINSTON            MS   PUBLIC

            REPORTED ALONG BLUFF LAKE RD NORTHEAST OF LOUISVILLE

0628 PM     HAIL             5 NW JEFFERSON          33.68N 89.95W
06/08/2014  E1.25 INCH       GRENADA            MS   PUBLIC

            ALONG HIGHWAY 35 BETWEEN HOLCOMB AND CARROLLTON

0655 PM     HAIL             3 WSW ELLIOTT           33.66N 89.80W
06/08/2014  E1.75 INCH       CARROLL            MS   EMERGENCY MNGR

0701 PM     HAIL             ELLIOTT                 33.68N 89.75W
06/08/2014  E1.00 INCH       GRENADA            MS   PUBLIC

0705 PM     TSTM WND DMG     2 SSE ELLIOTT           33.66N 89.73W
06/08/2014                   MONTGOMERY         MS   TRAINED SPOTTER

            TREE DOWNED ACROSS BOTH LANES OF US HIGHWAY 51 NORTH OF
            DUCK HILL

0705 PM     HAIL             2 NW DUCK HILL          33.65N 89.74W
06/08/2014  E1.75 INCH       MONTGOMERY         MS   PUBLIC

            OVAL SHAPED HAIL ON BRANSCOME RD

0745 PM     HAIL             7 W BASTROP             32.77N 92.03W
06/08/2014  E1.75 INCH       MOREHOUSE          LA   PUBLIC

            QUARTER TO GOLFBALL SIZED HAIL REPORTED ALONG HANGOUT
            ROAD

0905 PM     TSTM WND DMG     2 W FOREST              32.79N 91.45W
06/08/2014                   WEST CARROLL       LA   LAW ENFORCEMENT

            TREE BLOWN DOWN ON HWY 582.

&&

CME
Special weather statement, Jun 8, 9:29 PM CDT, 1 hour 42 minutes before
ARZ074-075-MSZ034-090330-
ASHLEY AR-CHICOT AR-WASHINGTON MS-
929 PM CDT SUN JUN 8 2014

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT SUN JUN 8 2014

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED OVER PARKDALE AT 929 PM CDT...MOVING
EAST AT 25 MPH.

HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN WASHINGTON...SOUTHERN CHICOT AND EAST CENTRAL
ASHLEY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3331 9109 3305 9105 3304 9159 3322 9160
TIME...MOT...LOC 0229Z 263DEG 22KT 3313 9149

DC
Local storm report, Jun 8, 9:31 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
931 PM CDT SUN JUN 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     HAIL             SSE ELLIOTT             33.68N 89.75W
06/08/2014  E1.75 INCH       GRENADA            MS   PUBLIC

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 8, 7:01 PM CDTSpecial Weather StatementJANNoxubee29 min
Jun 8, 7:02 PM CDTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster43 min
Jun 8, 7:43 PM CDTSpecial Weather StatementJANWebster32 min
Jun 8, 9:14 PM CDTSevere Thunderstorm WarningJANIssaquena61 min
Jun 8, 10:14 PM CDTSevere Thunderstorm WarningJANHumphreys, Issaquena, Sharkey, Yazoo61 min
Jun 8, 10:59 PM CDTSevere Thunderstorm WarningJANHolmes, Humphreys, Leflore, Sunflower61 min
Jun 8, 11:45 PM CDTSpecial Weather StatementJANHinds30 min
Jun 9, 12:01 AM CDTSpecial Weather StatementJANCarroll, Montgomery59 min
Jun 9, 12:07 AM CDTSpecial Weather StatementJANMadison43 min
Jun 9, 12:23 AM CDTSevere Thunderstorm WarningJANHinds, Madison, Rankin52 min
Jun 9, 12:46 AM CDTSpecial Weather StatementJANGrenada19 min
Jun 9, 1:04 AM CDTSevere Thunderstorm WarningJANLeake, Scott56 min
Jun 9, 1:28 AM CDTSevere Thunderstorm WarningJANNeshoba, Newton62 min
Jun 9, 5:50 AM CDTFlash Flood WarningJANCarroll, Grenada, Leflore, Montgomery3 hr
Jun 9, 11:43 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more31 hr
Jun 9, 12:19 PM CDTSpecial Weather StatementJANHolmes31 min
Jun 9, 1:41 PM CDTRiver Flood WarningJANClay6 days
Jun 9, 1:42 PM CDTRiver Flood WarningJANCarroll, Leflore3 days
Jun 9, 2:31 PM CDTSpecial Weather StatementJANBolivar44 min
Jun 9, 3:23 PM CDTSpecial Weather StatementJANWashington32 min
Jun 9, 3:39 PM CDTSevere Thunderstorm WarningJANWashington51 min
Jun 9, 3:48 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren57 min
Jun 9, 3:54 PM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Washington, Yazoo51 min
Jun 9, 4:17 PM CDTSevere Thunderstorm WarningJANClaiborne, Hinds, Warren, Yazoo58 min
Jun 9, 4:22 PM CDTSevere Thunderstorm WarningJANBolivar, Humphreys, Leflore, Sunflower41 min
Jun 9, 4:26 PM CDTSpecial Weather StatementJANSmith29 min
Jun 9, 4:40 PM CDTSevere Thunderstorm WarningJANCarroll, Grenada, Holmes, Leflore, Yazoo65 min
Jun 9, 4:43 PM CDTSevere Thunderstorm WarningJANClaiborne, Copiah, Hinds, Jefferson, Warren62 min
Jun 9, 4:49 PM CDTSevere Thunderstorm WarningJANHinds, Holmes, Madison, Rankin, Yazoo56 min
Jun 9, 4:52 PM CDTSevere Thunderstorm WarningJANSimpson, Smith36 min
Jun 9, 4:55 PM CDTSpecial Weather StatementJANWebster45 min
Jun 9, 5:03 PM CDTSevere Thunderstorm WarningJANWebster57 min
Jun 9, 5:09 PM CDTSevere Thunderstorm WarningJANNewton, Scott46 min
Jun 9, 5:10 PM CDTSevere Thunderstorm WarningJANLeake, Madison, Rankin, Scott65 min
Jun 9, 5:17 PM CDTSevere Thunderstorm WarningJANAttala, Carroll, Grenada, Holmes, Montgomery58 min
Jun 9, 5:32 PM CDTSevere Thunderstorm WarningJANClay, Webster58 min
Jun 9, 5:45 PM CDTSevere Thunderstorm WarningJANAttala, Leake, Madison, Rankin, Scott60 min
Jun 9, 5:49 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Montgomery, Winston41 min
Jun 9, 6:07 PM CDTSevere Thunderstorm WarningJANSimpson, Smith38 min
Jun 9, 6:18 PM CDTSevere Thunderstorm WarningJANAttala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more57 min
Jun 9, 6:23 PM CDTSevere Thunderstorm WarningJANNeshoba, Newton67 min
Jun 9, 6:53 PM CDTSevere Thunderstorm WarningJANClay, Lowndes, Noxubee, Oktibbeha, Winston52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.